Alert archive / Nevada / Flash Flood Watches in 2014
Flash Flood Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Jul 28, 2014, 3:13 AM MST for Mohave County, Arizona; Inyo County, San Bernardino County, California; 4 counties in Nevada. It took effect at Jul 28, 2014, 9:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2014, 3:13 AM MST (10:13 UTC)
- In effect from
- Jul 28, 2014, 9:00 AM MST
- Expired
- Jul 28, 2014, 8:59 PM MST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2949 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
147 WGUS65 KVEF 281013 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 313 AM PDT MON JUL 28 2014 ...POTENTIAL FOR FLASH FLOODING ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TODAY... .SEVERAL UPPER LEVEL DISTURBANCES COULD POTENTIALLY ORGANIZE STRONG THUNDERSTORMS TODAY AND THIS EVENING. PLENTY OF MOISTURE IS IN PLACE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WITH FLASH FLOODING THE PRIMARY CONCERN. AZZ001>003-036-CAZ519>527-NVZ014>022-282215- /O.NEW.KVEF.FF.A.0004.140728T1600Z-140729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 313 AM PDT MON JUL 28 2014 /313 AM MST MON JUL 28 2014/ ...FLASH FLOOD WATCH IN EFFECT FROM 9 AM PDT /9 AM MST/ THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT...EASTERN SIERRA SLOPES...MORONGO BASIN...OWENS VALLEY...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN NEVADA...ESMERALDA AND CENTRAL NYE COUNTY... LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY... LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE... SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * FROM 9 AM PDT /9 AM MST/ THIS MORNING THROUGH THIS EVENING * SEVERAL UPPER LEVEL DISTURBANCES COULD POTENTIALLY ORGANIZE STRONG THUNDERSTORMS TODAY AND THIS EVENING. WITH PLENTY OF MOISTURE IN PLACE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THUNDERSTORMS COULD EASILY PRODUCE ONE TO TWO INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. AREAS NEAR RECENT BURN SCARS WILL ALSO BE MORE SUSCEPTIBLE TO INCREASED RUNOFF AND FLASH FLOODING OR DEBRIS FLOWS. * MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY SINCE FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
767 WGUS65 KVEF 281558 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 858 AM PDT MON JUL 28 2014 ...ELEVATED POTENTIAL FOR FLASH FLOODING ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TODAY... .SCATTERED TO NUMEROUS THUNDERSTORMS PRODUCING HEAVY RAINFALL CAN BE EXPECTED ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THIS EVENING LEADING TO AN ELEVATED THREAT OF EXTENSIVE FLASH FLOODING. THIS IS DUE TO A LARGE UPPER LEVEL DISTURBANCE LIFTING FROM SOUTHERN CALIFORNIA INTO SOUTHERN NEVADA COMBINED WITH A VERY MOIST AND UNSTABLE AIR MASS IN PLACE. AZZ001>003-036-CAZ519>527-NVZ014>022-282300- /O.CON.KVEF.FF.A.0004.140728T1600Z-140729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 858 AM PDT MON JUL 28 2014 /858 AM MST MON JUL 28 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT... EASTERN SIERRA SLOPES...MORONGO BASIN...OWENS VALLEY...SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN NEVADA... ESMERALDA AND CENTRAL NYE COUNTY...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY... NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * THROUGH 9 PM THIS EVENING * A LARGE UPPER LEVEL DISTURBANCE COULD POTENTIALLY ORGANIZE STRONG THUNDERSTORMS WITH HEAVY RAINFALL THROUGH THIS EVENING. WITH PLENTY OF MOISTURE IN PLACE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT...THUNDERSTORMS COULD EASILY PRODUCE ONE TO TWO INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. AREAS NEAR RECENT BURN SCARS WILL ALSO BE MORE SUSCEPTIBLE TO INCREASED RUNOFF AND FLASH FLOODING OR DEBRIS FLOWS. * MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY SINCE FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS...A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$ JA
505 WGUS65 KVEF 282246 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 346 PM PDT MON JUL 28 2014 ...CONTINUED ELEVATED POTENTIAL FOR FLASH FLOODING ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT INTO THE EVENING... .SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THIS EVENING...LEADING TO AN ELEVATED THREAT OF EXTENSIVE FLASH FLOODING. A VERY MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE REGION AND IS INTERACTING WITH A LARGE UPPER LEVEL DISTURBANCE LIFTING THROUGH SOUTHERN CALIFORNIA AND SOUTHERN NEVADA. AZZ001>003-036-CAZ519>527-NVZ014>022-290400- /O.CON.KVEF.FF.A.0004.000000T0000Z-140729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 346 PM PDT MON JUL 28 2014 /346 PM MST MON JUL 28 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT...EASTERN SIERRA SLOPES... MORONGO BASIN...OWENS VALLEY...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN NEVADA... ESMERALDA AND CENTRAL NYE COUNTY... LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * UNTIL 9 PM THIS EVENING * A LARGE UPPER LEVEL DISTURBANCE CONTINUES TO INTERACT WITH A VERY MOIST AND UNSTABLE AIR MASS IN PLACE ACROSS THE REGION. THERE CONTINUES TO BE POTENTIAL FOR ORGANIZED STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL THROUGH THIS EVENING. STORMS COULD EASILY PRODUCE ONE TO TWO INCHES OF RAINFALL IN A SHORT PERIOD OF TIME...WITH LOCALLY GREATER AMOUNTS POSSIBLE. AREAS NEAR RECENT BURN SCARS WILL BE MORE SUSCEPTIBLE TO INCREASED RUNOFF...FLASH FLOODING AND DEBRIS FLOWS. * MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY SINCE FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS...A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$
655 WGUS65 KVEF 290359 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 859 PM PDT MON JUL 28 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-290500- /O.CAN.KVEF.FF.A.0004.000000T0000Z-140729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 859 PM PDT MON JUL 28 2014 /859 PM MST MON JUL 28 2014/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND NEVADA HAS BEEN CANCELLED. THE ATMOSPHERE IS STABILIZING TO THE POINT WHERE WIDESPREAD HEAVY RAIN PRODUCING STORMS ARE NO LONGER EXPECTED. HOWEVER...SOME LIGHT TO OCCASIONALLY MODERATE SHOWERS AND A FEW THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 9:46 PM MST, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 27, 9:46 PM MST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 946 PM PDT SUN JUL 27 2014 .SYNOPSIS...MONSOON MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE AREA THROUGH THE FIRST HALF OF THE WEEK. TEMPERATURES WILL GENERALLY BE NEAR NORMAL. && .UPDATE... A BIT MORE ACTIVE THIS EVENING WHEN COMPARED TO YESTERDAY. WE HAD SOME LOCALIZED FLOODING ACROSS THE AREA AND EVEN A DUST STORM FROM DOLAN SPRINGS TO KINGMAN AZ ALONG HIGHWAY 93. MCCARRAN AIRPORT MEASURED 0.01 INCHES OF RAIN SO I GUESS WE CAN START A NEW DRY STREAK. A MESOSCALE CONVECTIVE VORTEX CONTINUES TO SLOWLY TRACK ACROSS SAN BERNARDINO COUNTY AT THIS HOUR. EXPECT SHOWERS AND SOME THUNDERSTORMS TO CONTINUE ACROSS OUR WESTERN FORECAST AREA FOR MUCH OF THE OVERNIGHT HOURS WITH THAT FEATURE HANGING AROUND. WE MAY SEE A LULL AT SOME POINT...BUT HIRES MODELS INDICATE ACTIVITY TO PICK UP ACROSS OUR WEST IN THE PRE-DAWN HOURS. WE CONTINUE TO WATCH A WEAKENING STORM COMPLEX EDGE INTO MOHAVE COUNTY FROM NORTHERN AZ. THIS WILL LIKELY BRING SOME SHOWERS AND PERHAPS A FEW RUMBLES OF THUNDER TO PORTIONS OF MOHAVE COUNTY TONIGHT. ADDITIONALLY...THERE IS A PV ANOMALY WORKING NORTHWARD FROM BAJA. THIS WILL BE OUR MAIN PLAYER FOR TOMORROW BUT WILL ALSO KEEP LARGE-SCALE FORCING AROUND THE REGION FOR A CONTINUATION OF SOME CONVECTION OVERNIGHT. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS NEAR THE TERMINAL WILL BRING ERRATIC GUSTY WINDS AT TIMES MONDAY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN ALL FOUR CORRIDORS AS WELL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE MONDAY. EXPECT ERRATIC GUSTY WINDS...VERY HEAVY RAIN AND LOW CEILINGS IN AND NEAR THUNDERSTORMS. && .PREVIOUS DISCUSSION... 242 PM PDT SUN JUL 27 2014 .SHORT TERM...THROUGH TUESDAY NIGHT...WILL BE BRIEF AS THUNDERSTORMS ARE FIRING NORTH OF A LINE FROM MOUNTAIN PASS CA TO THE WEST RIM OF THE GRAND CANYON AS OF 2 PM. HIGH RESOLUTION MODELS HAVE BEEN DOING QUITE WELL WITH THUNDERSTORM COVERAGE THE PAST FEW DAYS...AND THEY SUGGEST MORE COVERAGE FOR TOMORROW. LOTS OF MOISTURE IN PLACE SO THE MAIN THREAT WILL CONTINUE TO BE FLASH FLOODING. MADE NO CHANGES TO TUESDAY AS THIS EVENING AND TOMORROW WERE THE MAIN CONCERNS. .LONG TERM...WEDNESDAY THROUGH SUNDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL REMAIN ANCHORED IN PLACE OVER THE SW US FOR MOST OF THE PERIOD. THIS WILL KEEP THE AREA RELATIVELY MOIST AND ACTIVE WITH AFTERNOON CONVECTION FOR MOST OF THE WEEK. ALTHOUGH MONDAY IS LIKELY TO BE THE MOST ACTIVE DAY. POPS AND CHANCES FOR THUNDERSTORMS WILL BE SOMEWHAT LOWER THROUGH THE WEEK AS THE SOUTHERLY FLOW IS SOMEWHAT WEAKER. AFTERNOON SHOWER AND THUNDERSTORMS WILL BE MOST LIKELY TO OCCUR OVER MOHAVE COUNTY AND HIGHER TERRAIN IN CLARK AND EASTERN SAN BERNARDINO COUNTY. AN AFOREMENTIONED UPPER LEVEL TROF WILL SINK SOUTH OVER THE PACIFIC COAST NEXT WEEKEND. THIS MAY BRING ABOUT SOME STRONGER MID-LEVEL FORCING FOR CONVECTIVE ACTIVITY. WE WILL NEED TO SEE HOW THINGS DEVELOP OVER THE COURSE OF THE WEEK. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...PADDOCK PREV DISCUSSION...MORGAN/LERICOS FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 28, 12:27 AM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1227 AM PDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 ESE WEST WIND AERO 34.12N 115.85W
07/25/2014 SAN BERNARDINO CA TRAINED SPOTTER
THUNDERSTORM WINDS KNOCKED DOWN A METAL FLAGPOLE. A 53
MPH PEAK WIND GUST WAS MEASURED.
1042 PM HAIL 1 S KINGMAN 35.19N 114.03W
07/25/2014 E0.50 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER ESTIMATED SMALL HAIL NEAR DIME SIZED IN SOUTH
KINGMAN.
1050 PM FLASH FLOOD 1 S KINGMAN 35.19N 114.03W
07/25/2014 MOHAVE AZ TRAINED SPOTTER
FLASH FLOODING REPORTED DOWNTOWN NEAR THE RAILROAD
STATION. STREETS AND CURBSIDES HAVE OVER 6 INCHES OF
FLOWING WATER. STORM ACCOMPANIED BY HAIL TO PEA SIZE AND
GUSTY WINDS ESTIMATED NEAR 40 MPH.
1120 PM FLASH FLOOD 1 S KINGMAN 35.21N 114.01W
07/25/2014 MOHAVE AZ TRAINED SPOTTER
ROCKFALL ON ANDY DEVINE ROAD NEAR CHADWICK DRIVE. ROAD
CREWS CLEANING UP DEBRIS.
&&
SUMMARY OF STORM REPORTS FROM FRIDAY, JULY 25TH...UPDATED TO ADD LATE
REPORTS.
STACHELSKILocal storm report, Jul 28, 12:51 AM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1251 AM PDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD JEAN 35.78N 115.33W
07/27/2014 CLARK NV NEWSPAPER
TRAFFIC ON SOUTHBOUND I-15 WAS DIVERTED ONTO THE MEDIAN
AFTER SEVERAL LANES WERE FLOODED.
0431 PM FLASH FLOOD JEAN 35.78N 115.33W
07/27/2014 CLARK NV PUBLIC
PICTURE OF FLOODED ROADWAYS SENT ON TWITTER THAT APPEARS
SEVERAL INCHES DEEP WITH SOME ROCKS AND MUD EVIDENT AS
WELL.
0503 PM DUST STORM 3 E DOLAN SPRINGS 35.60N 114.21W
07/27/2014 MOHAVE AZ PUBLIC
DUST STORM MOVING INTO DOLAN SPRINGS FROM THE EAST.
0513 PM FLASH FLOOD JEAN 35.78N 115.33W
07/27/2014 CLARK NV PUBLIC
THE PUBLIC REPORTED THAT HIGHWAY 161 FROM JEAN TO
GOODSPRINGS IS SHUT DOWN DUE TO FLASH FLOODING.
0518 PM DUST STORM 6 N KINGMAN 35.29N 114.03W
07/27/2014 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTS ONE QUARTER MILE VISIBILITY IN NORTH
KINGMAN AS DUST MOVES IN
0531 PM DUST STORM DOLAN SPRINGS 35.60N 114.27W
07/27/2014 MOHAVE AZ PUBLIC
A PICTURE OF A HABOOB MOVING THROUGH DOLAN SPRINGS WAS
POSTED ON FACEBOOK. VISIBILITY WAS ESTIMATED TO BE LESS
THAN ONE HALF MILE.
0538 PM DUST STORM 1 NW CHLORIDE 35.41N 114.20W
07/27/2014 MOHAVE AZ TRAINED SPOTTER
SPOTTER CALLED TO REPORT THAT VISIBILITY IN CHLORIDE WAS
600 FEET OR LESS.
0848 PM LIGHTNING 1 ESE SUMMERLIN 36.20N 115.29W
07/27/2014 CLARK NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED THAT LIGHTNING HIT A TREE NEAR
SPRINGFIELD ST AND LAKE MEAD BLVD SETTING IT ON FIRE.
&&
SUMMARY OF EVENTS FROM SUNDAY, JULY 27TH.
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:26 PM MST | Dust Storm Warning | VEF | 115 min | |
| Jul 28, 12:41 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 28, 12:56 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 27, 6:35 PM MST | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 28, 1:09 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 28, 1:27 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 28, 2:39 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 27, 6:15 PM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 27, 7:29 PM MST | Areal Flood Advisory | VEF | Clark | 2 hr |
| Jul 28, 2:07 AM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 28, 10:49 AM MST | Flash Flood Warning | VEF | Clark, Nye | 4 hr |
Nearby
Flash Flood Watches in Nevada, 2014Flash Flood Watches in California, 2014Flash Flood Watches in Arizona, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.